Alert archive / California / Flash Flood Warnings in 2013
Flash Flood Warning 67, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jul 22, 2013, 6:13 PM PDT for San Bernardino County, California. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2013, 6:13 PM PDT (01:13 UTC)
- Expired
- Jul 22, 2013, 8:15 PM PDT
- In force
- 2 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County San Bernardino County, CA
The radar
The Edwards AFB radar (KEYX), 57 km from the middle of the area, began a volume at 01:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 1.2 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 48 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 2610 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
380
WGUS55 KVEF 230113
FFWVEF
CAC071-230315-
/O.NEW.KVEF.FF.W.0067.130723T0113Z-130723T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
613 PM PDT MON JUL 22 2013
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN SAN BERNARDINO COUNTY IN SOUTHERN CALIFORNIA...
* UNTIL 815 PM PDT.
* AT 608 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A THUNDERSTORM OVER EXTREME NORTHWESTERN SAN
BERNARDINO COUNTY...OR NEAR RIDGECREST. THE STORM PRODUCING VERY
HEAVY RAIN WAS NEARLY STATIONARY.
* LOCATIONS IMPACTED INCLUDE...
THE SAN BERNARDINO COUNTY PORTION OF RIDGECREST AS WELL AS ROADS
INTO TRONA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON
AREA ROADWAYS. FLASH FLOODING IS NATURES NUMBER ONE KILLER. TO ESCAPE
RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO CROSS A FLOODED
ROADWAY OR WALK THROUGH FLOODWATERS. TURN AROUND...DONT DROWN!
REPORT FLOODING BY POSTING YOUR REPORT TO THE LAS VEGAS NATIONAL
WEATHER SERVICE FACEBOOK PAGE...OR ON TWITTER USING...AT NWSVEGAS.
&&
LAT...LON 3572 11765 3579 11764 3579 11743 3535 11741
3535 11765 3541 11764 3565 11764 3566 11762
3569 11767
$$
STACHELSKI2 follow-up statements
702
WGUS75 KVEF 230211
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
711 PM PDT MON JUL 22 2013
CAC071-230315-
/O.CON.KVEF.FF.W.0067.000000T0000Z-130723T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN BERNARDINO CA-
711 PM PDT MON JUL 22 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 PM PDT FOR
NORTHWESTERN SAN BERNARDINO COUNTY...
AT 653 PM PDT...EDWARDS AIR FORCE BASE WEATHER RADAR INDICATED LIGHT
RAIN WAS STILL FALLING ACROSS FAR NORTHWESTERN SAN BERNARDINO
COUNTY. SOME ROADS IN THE AREA IN AND AROUND RIDGECREST REMAIN
CLOSED DUE TO FLASH FLOODING EARLIER. ANY ADDITIONAL RAINFALL WILL
CONTINUE TO RESULT IN FLASH FLOODING IN THIS AREA.
LOCATIONS IMPACTED INCLUDE...
THE SAN BERNARDINO COUNTY PORTIONS OF RIDGECREST
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON
AREA ROADWAYS. FLASH FLOODING IS NATURES NUMBER ONE KILLER. TO ESCAPE
RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO CROSS A FLOODED
ROADWAY OR WALK THROUGH FLOODWATERS. TURN AROUND...DONT DROWN!
REPORT FLOODING BY POSTING YOUR REPORT TO THE LAS VEGAS NATIONAL
WEATHER SERVICE FACEBOOK PAGE...OR ON TWITTER USING...AT NWSVEGAS.
&&
LAT...LON 3572 11765 3579 11764 3579 11743 3535 11741
3535 11765 3541 11764 3565 11764 3566 11762
3569 11767
$$
STACHELSKI346
WGUS75 KVEF 230306
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
806 PM PDT MON JUL 22 2013
CAC071-230316-
/O.EXP.KVEF.FF.W.0067.000000T0000Z-130723T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN BERNARDINO CA-
806 PM PDT MON JUL 22 2013
...THE FLASH FLOOD WARNING WILL EXPIRE AT 815 PM PDT FOR NORTHWESTERN
SAN BERNARDINO COUNTY...
HEAVY RAIN HAS LONG ENDED OVER FAR NORTHWESTERN SAN BERNARDINO
COUNTY. RUNOFF FROM EARLIER WILL CONTINUE TO SUBSIDE FROM ANY LOW
SPOTS ON ROADWAYS. BE ALERT AS SOME ROADS MAY STILL HAVE DEBRIS LEFT
ON THEM.
LAT...LON 3572 11765 3579 11764 3579 11743 3535 11741
3535 11765 3541 11764 3565 11764 3566 11762
3569 11767
$$
STACHELSKIWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 22, 3:29 PM PDT, 2 hours 44 minutes earlier.
Area forecast discussion, Jul 22, 3:29 PM PDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
329 PM PDT MON JUL 22 2013
.SYNOPSIS...A MOIST SOUTHEASTERLY FLOW WILL TURN SOUTHERLY BY
TUESDAY WHILE ABUNDANT MONSOON MOISTURE REMAINS OVER THE
REGION...PROVIDING FUEL FOR THUNDERSTORMS AND THE THREAT OF FLASH
FLOODING. MORE ORGANIZED STORM CELLS COULD PRODUCE ISOLATED SEVERE
WINDS IN SOME AREAS. THUNDERSTORM COVERAGE WILL DECREASE MIDDLE TO
LATE WEEK AS SOME DRYING TAKES PLACE...ESPECIALLY OVER THE
SOUTHWESTERN REGION OF THE FORECAST AREA. AN INCREASE IN STORMS
COULD OCCUR AGAIN NEXT WEEKEND.
&&
.SHORT TERM...THROUGH THURSDAY NIGHT...THE MOST ACTIVE AREA FOR
CONVECTION SO FAR TODAY HAS BEEN FROM THE SPRING MOUNTAINS WEST AND
NORTH. STORMS WERE STARTING TO FIRE OVER NORTHEAST LINCOLN COUNTY
AND WILL NEED TO WATCH THAT AREA THIS EVENING AS LOCAL HIGH RES
MODELS PROPAGATE CONVECTION TO THE WEST IN A CONVERGENCE ZONE ACROSS
SOUTH CENTRAL NEVADA. WE COULD STILL SEE LATE DAY STORMS DEVELOP
OVER THE AREA SOUTH OF LAS VEGAS WITH PLENTY OF SURFACE HEATING
UNDER A MOSTLY CLEAR SKY. ANY BOUNDARY INTERACTION WILL KEEP STORMS
GOING WELL INTO THE EVENING GIVEN THE MOIST AND UNSTABLE AIR MASS.
THE MAIN FOCUSING MECHANISM FOR STORMS IS AN UPPER LEVEL CIRCULATION
LIFTING UP THROUGH CENTRAL CALIFORNIA THIS AFTERNOON. THIS FEATURE
IS FORECAST TO SLOWLY MOVE NORTHEAST ACROSS INYO COUNTY AND CENTRAL
NEVADA TONIGHT AND TUESDAY. ALSO...STEERING FLOW WILL TURN MORE
SOUTHERLY BY TUESDAY. SURFACE HEATING SHOULD PRODUCE CONVECTION OVER
THE SOUTHERN NEVADA MOUNTAINS BY LATE TUESDAY MORNING AND THIS IS A
FAVORABLE PATTERN FOR THUNDERSTORMS TO DEVELOP OVER THE MCCULLOUGH
RANGE AND MOVE ACROSS THE SOUTHERN PART OF THE LAS VEGAS VALLEY. THE
FLASH FLOOD WATCH WAS EXTENDED FOR ZONES FROM LAS VEGAS NORTHWARD
BASED ON THESE TRENDS. A SLIGHT DRYING TREND OVER INYO AND WESTERN
SAN BERNARDINO COUNTY IS EXPECTED WEDNESDAY AS A LIGHT DRY WEST TO
NORTHWEST FLOW SPREADS IN. ACROSS THE REST OF THE REGION...
SUFFICIENT MOISTURE WILL REMAIN TO SUPPORT ISOLATED TO SCATTERED
THUNDERSTORMS DRIVEN BY SURFACE HEATING AND BOUNDARY INTERACTION
WEDNESDAY AND THURSDAY. TEMPERATURES WILL CLIMB SLIGHTLY EACH DAY
WITH LESS CLOUD COVER AND SLIGHTLY LOWER DEWPOINTS.
.LONG TERM...FRIDAY THROUGH MONDAY...THE MODELS ARE IN GOOD
AGREEMENT THAT THE AREA WILL SEE AN INFLUX OF MOISTURE THIS
WEEKEND. THIS COMBINED WITH SUPPORT FROM AN UPPER LEVEL DISTURBANCE
WILL INCREASE CHANCES OF ORGANIZED THUNDERSTORMS. LOOKING
PAST THE WEEKEND...THE MODELS SHOW THAT A TROUGH WILL HELP TO DRY
OUT THE AREA BEGINNING ON MONDAY. THIS WILL DECREASE THE CHANCES
FOR THUNDERSTORMS SIGNIFICANTLY ACROSS THE AREA. VERY LITTLE CHANGES
TO THE GRIDS TODAY AS THE CURRENT TRENDS ARE WELL REFLECTED IN THE
CURRENT GRIDS.
&&
.AVIATION...FOR MCCARRAN...SOUTHERLY WINDS UP TO 10KTS THROUGH 12Z
TUESDAY...BECOMING VARIABLE LESS THAN 6KTS THEN INCREASING AFTER 19Z
TUESDAY TO AROUND 10KTS. FEW-SCT CLOUDS AROUND 10K FEET AND BKN
CLOUDS AOA 14K FEET. SCATTERED THUNDERSTORMS MAINLY OVER THE NEARBY
MOUNTAINS THROUGH 04Z...BUT NOT OUT OF THE QUESTION THAT THE AIRPORT
WILL SEE A THUNDERSTORM UNTIL THAT TIME TOO. ALL APPROACH CORRIDORS
ARE EXPECTING THUNDERSTORMS THROUGH MIDNIGHT TONIGHT...WITH ISOLATED
ACTIVITY LASTING THROUGH THE NIGHT MAINLY OVER THE PEACH SPRINGS AND
MORMON MESA CORRIDORS.
FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE
THROUGH 06Z...BEFORE DECREASING OVERNIGHT. THUNDERSTORMS EXPECTED
AREAWIDE ONCE AGAIN AFTER 18Z TUESDAY. WINDS WILL GENERALLY BE
SOUTHERLY AT AROUND 10 KTS...BUT STRONGER AND ERRATIC NEAR
THUNDERSTORMS. CIGS 8-10K FEET WHERE STORMS DEVELOP OTHERWISE...AOA
14K FEET.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
NV...FLASH FLOOD WATCH THROUGH TUESDAY EVENING FOR
NVZ014-015-017>020. FLASH FLOOD WATCH UNTIL 11 PM PDT THIS
EVENING FOR NVZ016-021-022.
AZ...FLASH FLOOD WATCH UNTIL 11 PM MST THIS EVENING FOR AZZ001>003-
036.
CA...FLASH FLOOD WATCH THROUGH TUESDAY EVENING FOR CAZ519>522.
FLASH FLOOD WATCH UNTIL 11 PM PDT THIS EVENING FOR CAZ523>527.
&&
ADAIR/METZGER/JENSEN
FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE:
HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTERHazardous weather outlook, Jul 22, 3:54 PM PDT, 2 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 354 PM PDT MON JUL 22 2013 AZZ001>003-036-CAZ523>527-NVZ016-021-022-231400- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- NORTHEAST CLARK COUNTY-SOUTHERN CLARK COUNTY- 354 PM PDT MON JUL 22 2013 /354 PM MST MON JUL 22 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...THIS AFTERNOON AND TONIGHT HEAVY RAIN FROM THUNDERSTORMS REMAINS THE PRIMARY CONCERN THROUGH THIS EVENING ACROSS MUCH OF THE MOJAVE DESERT REGION. NORMALLY DRY WASHES AND DRAINAGE CHANNELS MAY CONTAIN FLOWING WATER AT TIMES. WATER FLOWING ACROSS ROADWAYS MAY MAKE THOSE ROADS IMPASSABLE. BURN AREAS FROM RECENT FIRES WILL BE ESPECIALLY PRONE TO FLASH FLOODING AND DEBRIS FLOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE AREAL COVERAGE OF THUNDERSTORMS WILL GRADUALLY DECREASE FROM TUESDAY THROUGH FRIDAY. THE POTENTIAL OF HEAVY RAIN FROM STORMS WILL DECREASE AS WELL. NEXT WEEKEND MAY BE ACTIVE AGAIN AS ANOTHER SURGE OF MONSOON MOISTURE RETURNS TO CLARK...LINCOLN...MOHAVE AND EASTERN SAN BERNARDINO COUNTIES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ519>522-NVZ014-015-017>020-231400- EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-ESMERALDA AND CENTRAL NYE COUNTY- LINCOLN COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-SHEEP RANGE- SPRING MOUNTAINS-LAS VEGAS VALLEY- 354 PM PDT MON JUL 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...THIS AFTERNOON AND TONIGHT HEAVY RAIN FROM THUNDERSTORMS REMAINS THE PRIMARY CONCERN THROUGH THIS EVENING ACROSS INYO COUNTY CALIFORNIA AND MUCH OF SOUTHERN NEVADA. NORMALLY DRY WASHES AND DRAINAGE CHANNELS MAY CONTAIN FLOWING WATER AT TIMES. WATER FLOWING ACROSS ROADWAYS MAY MAKE THOSE ROADS IMPASSABLE. BURN AREAS FROM RECENT FIRES WILL BE ESPECIALLY PRONE TO FLASH FLOODING AND DEBRIS FLOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A WEATHER DISTURBANCE MOVING ACROSS NORTHERN INYO COUNTY AND CENTRAL NEVADA THROUGH TUESDAY WILL KEEP AN ELEVATED CHANCE OF HEAVY RAIN AND FLASH FLOODING ACROSS THE REGION THROUGH TUESDAY EVENING. VERY MOIST AND UNSTABLE AIR COMBINED WITH A SOUTHERLY FLOW WILL FAVOR THUNDERSTORMS DEVELOPING OVER THE SOUTHERN NEVADA MOUNTAINS THROUGH TUESDAY WHICH COULD LEAD TO FLASH FLOODING IN THE LAS VEGAS VALLEY. A FLASH FLOOD WATCH HAS BEEN EXTENDED FOR INYO COUNTY AND MUCH OF SOUTHERN NEVADA THROUGH 11 PM TUESDAY EVENING. THE AREAL COVERAGE OF THUNDERSTORMS WILL GRADUALLY DECREASE FROM WEDNESDAY THROUGH FRIDAY. THE POTENTIAL OF HEAVY RAIN FROM STORMS WILL DECREASE AS WELL. NEXT WEEKEND MAY BE ACTIVE AGAIN AS ANOTHER SURGE OF MONSOON MOISTURE RETURNS TO SOUTHERN NEVADA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. JA
In the hours before
Local storm report, Jul 22, 4:47 PM PDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
447 PM PDT MON JUL 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM FLASH FLOOD 6 SSE BARSTOW 34.80N 117.02W
07/22/2013 SAN BERNARDINO CA LAW ENFORCEMENT
CHP REPORTS DEEP FLOWING WATER OVER HIGHWAY 274 SOUTH OF
BARSTOW. THERE WAS ENOUGH WATER TO CAUSE TWO CARS TO GET
STUCK.
0355 PM FLASH FLOOD E PAHRUMP 36.21N 115.98W
07/22/2013 NYE NV LAW ENFORCEMENT
NYE COUNTY SO REPORTS 6 INCHES OF FLOWING WATER AT THE
INTERSECTION OF 160 AND 372.
&&
METZGERLocal storm report, Jul 22, 5:18 PM PDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
518 PM PDT MON JUL 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0504 PM FLASH FLOOD 3 W SQUAW SPRINGS RAWS 35.37N 117.62W
07/22/2013 SAN BERNARDINO CA LAW ENFORCEMENT
CHP REPORTS DEBRIS AND ROCKS ACROSS US HIGHWAY 395 AT THE
INTERSECTION WITH TRONA ROAD DUE TO FLASH FLOODING.
&&
METZGERThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 6:47 PM PDT | Flash Flood Warning | VEF | San Bernardino | 118 min |
| Jul 22, 7:51 PM PDT | Severe Thunderstorm Warning | VEF | San Bernardino | 39 min |
| Jul 23, 2:52 AM PDT | Areal Flood Advisory | VEF | Inyo | 113 min |
| Jul 23, 2:13 PM PDT | Flash Flood Warning | VEF | Inyo | 2 hr |
| Jul 23, 4:27 PM PDT | Flash Flood Warning | VEF | San Bernardino | 2 hr |
| Jul 23, 4:45 PM PDT | Flash Flood Warning | VEF | San Bernardino | 2 hr |
Nearby
Flash Flood Warnings in California, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.